Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lyrica
Jul 5, 2006

It has been stated that people suffering from neuropathy should try Lyrica for this. But I have also read that this medication can in some cases causes a reduction in lyphmocytes. Wouldn't this be a dangerous drug for someone with HIV???

Response from Dr. Conway

The approach to neuropathy in the setting of HIV infection is to first make sure that it truly is neuropathy and not something else that requires a specific treatment of its own. Then, if it is neuropathy, to make sure it is not caused by some treatable disease (such as thyroid problems or B12 deficiency, for example) or some pressure on the nerve that could be relieved. Then, it is important to take away any factors that could make it worse, such as didanosine or stavudine. Then, if it needs treatment, the best thing is to try non-narcotic medications, that may include Lyrica. This is a GREAT specific treatment for neuropathic pain. The reduction in lymphocytes is rare and completely reversible if it occurs, so it is not dangerous even in the setting of HIV infection as long as proper monitoring is in place. Lyrica offers us another excellent non-narcotic, non-addictive alternative for the treatment of neuropathy.



Previous
fear of HIV
Next
liposuction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement